Colorado, 2003

Hail in Colorado, June 10, 2003

June 10, 2003 · NWS BOU · 4 events in 3 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 10, 1:30 PM MST, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 10, 1:30 PM MST, 1 hour 32 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT TUE JUN 10 2003

SHORT TERM DISCUSSION...WK SHORTWAVE IS MOVING ACRS WY THIS AFTN AND
HAS HELPED TRIGGER SCT TSTMS ALONG THE CO-WY BORDER WHICH ARE NOVING
EASTWARD.  MEANWHILE LINGERING MID LVL MSTR IS CAUSING OTHER
SHOWERS/TSTMS TO DEVELOP IN THE MTNS AND FOOTHILLS.  SHOULD SEE
ADDITIONAL SHOWERS/TSTMS DVLP OVR NERN PLAINS ALONG OUTFLOW
BOUNDARIES FM CONVECTION ALONG CO/WY BORDER AND FM MTN CONVECTION.
CAPES ARE AROUND 1500 J/KG OVR THE NERN PLAINS BUT WND SHEAR ISNT
REAL STG SO COULD SEE SOME MARGINAL SVR STORMS THIS EVENING OVR THE
PLAINS.

ON WED FLOW ALOFT WL REMAIN WLY WITH SOME LINGERING MID LVL MSTR.
MESO-ETA DVLPS WLY LOW LVL WNDS OVR NERN CO ON WED AND FLUSHES OUT
LOW LVL MSTR WHILE GFS STILL KEEPS LOW LVL MSTR OVR NERN PLAINS.
PAST EXPERIENCE HAS BEEN FOR MESO-ETA TO DRY OUT LOW LVL MSTR TOO
MUCH SO GFS MIGHT HAVE BETTER HANDLE.  CAN FIND NOTHING ALOFT TO
ENHANCE CONVECTION WED AFTN SO WL HAVE TO RELY ON HTG SO COVERAGE
SHOULD BE IN THE ISOLD-WDLY SCT RANGE.  TEMPS ON WED SHOULD BE A FEW
DEGREES WARMER BASED ON 850 AND 700 MB TEMPS FM MESO-ETA.  KLEYLA

LONG TERM DISCUSSION...WLY ALF FLOW WITH S FLOW WL CONT OVR THE AREA
WED EVENING.  12Z MDLS A BIT MORE AGGRESIVE WRT TO SFC CDFNT COMING
OUT OF WY/NEBR WED NGT.  IT NOW APPEARS THE SURGE WL MOVE INTO THE
ERN PLAINS ARND 06Z THURS.  FLOW WL TURN UPSLOPE THURS MRNG...BUT
NOT SURE IF THIS WL ACTUALLY BRING MUCH SFC MSTR INTO THE AREA. AVN
IN PARTICULAR DEVELOPS SIGNIFICANT QPF ACRS THE ERN PLAINS...BUT THE
DRIER MESOETA IS PBLY MORE REALISTIC.  CYCLOGENESIS ACRS THE SERN
CORNER OF THE STATE THURS MRNG...BUT MOST OF THE LIFT ASSCTD WITH
THIS FEATURE WL STAY TO OUR NORTH AND NORTHEAST.  WL KP SCT PCPN AND
SLGTLY COOLER TEMPS IN CUR FCST.

YET ANOTHER WK UPR FEATURE FM UT WL MOVE THRU THE AREA FRIDAY.  SOME
DPR MID LVL MSTR AND SPEED SHEAR WL BE DRAPED OVER THE AREA IN THE
AFTN...SO WL KP CHC CAT FOR FRI.  BUT BY SAT...MSTR WL THIN OUT WITH
RDG OVHD FOR THE RMDR OF THE XTNDD PD.  ENUF MSTR WL RMN OVR THE
AREA FOR MTN CONVECTION...BUT WITH SUBSIDENCE AND LIMITED MSTR ACRS
THE PLAINS...CANNOT SEE MUCH PCPN OCCURING ON THE PLAINS. 46

.DEN...NONE.
Hazardous weather outlook, Jun 10, 9:50 AM MST, 5 hours 12 minutes before
COZ030>051-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1050 AM MDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP IN THE FOOTHILLS AND MOUNTAINS
EARLY THIS AFTERNOON AND THEN SPREAD EASTWARD ACROSS THE NORTHEAST
PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS.  AN ISOLATED
SEVERE THUNDERSTORM OR TWO IS POSSIBLE OVER THE NORTHEAST PLAINS
WITH LARGE HAIL AND STRONG WINDS THE MAIN THREAT.

SHOWERS AND THUNDERSTORMS WILL END BY THE LATE EVENING HOURS OVER
THE NORTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PERSISTENT WEATHER PATTERN WILL BRING A DAILY THREAT OF AFTERNOON
SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA THROUGHOUT THE
EXTENDED PERIOD. THE BEST CHANCE FOR PRECIPITATION MAY BE THURSDAY
AFTER THE PASSAGE OF A WEAK COLD FRONT.  MOST OF THE PRECIPITATION
THIS WEEK WILL OCCUR EAST OF THE CONTINENTAL DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM OVER THE NORTHEAST
PLAINS.

RPK/046

The radar

The Denver radar (KFTG), 31 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Douglas

When
June 10, 3:02 PM MST
Where
Douglas County, 3 mi N of Parker
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.567, -104.767

Hail, Arapahoe

When
June 10, 3:08 PM MST
Where
Arapahoe County, (Apa)englwood Arapah
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.567, -104.833

Hail, Douglas

When
June 10, 3:30 PM MST
Where
Douglas County, Parker
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.517, -104.767

Hail, Washington

When
June 10, 4:09 PM MST
Where
Washington County, 7 mi N of Otis
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.250, -102.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367846, 5367845, 5367578, 5367577.